If you need an accessible version of this item please contact JSTOR User Support

Computation of Modified Bessel Functions and Their Ratios

D. E. Amos
Mathematics of Computation
Vol. 28, No. 125 (Jan., 1974), pp. 239-251
DOI: 10.2307/2005830
Stable URL: http://www.jstor.org/stable/2005830
Page Count: 13
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
Computation of Modified Bessel Functions and Their Ratios
Preview not available

Abstract

An efficient algorithm for calculating ratios $r_\nu(x) = I_{\nu+1}(x)/I_\nu(x), \nu \geqq 0, x \geqq 0$, is presented. This algorithm in conjunction with the recursion relation for $r_\nu(x)$ gives an alternative to other recursive methods for $I_\nu(x)$ when approximations for low-order Bessel functions are available. Sharp bounds on $r_\nu(x)$ and $I_\nu(x)$ are also established in addition to some monotonicity properties of $r_\nu(x)$ and $r_\nu'(x)$.

Page Thumbnails

  • Thumbnail: Page 
239
    239
  • Thumbnail: Page 
240
    240
  • Thumbnail: Page 
241
    241
  • Thumbnail: Page 
242
    242
  • Thumbnail: Page 
243
    243
  • Thumbnail: Page 
244
    244
  • Thumbnail: Page 
245
    245
  • Thumbnail: Page 
246
    246
  • Thumbnail: Page 
247
    247
  • Thumbnail: Page 
248
    248
  • Thumbnail: Page 
249
    249
  • Thumbnail: Page 
250
    250
  • Thumbnail: Page 
251
    251